Vol. 12, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
Euler's formula for the zeta function at the positive even integers

Samyukta Krishnamurthy and Micah B. Milinovich

Vol. 12 (2019), No. 4, 541–548
DOI: 10.2140/involve.2019.12.541

We give a new proof of Euler’s formula for the values of the Riemann zeta function at the positive even integers. The proof involves estimating a certain integral of elementary functions two different ways and using a recurrence relation for the Bernoulli polynomials evaluated at 1 2.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Riemann zeta function, Euler, Basel problem, Bernoulli numbers, Bernoulli polynomials
Mathematical Subject Classification 2010
Primary: 11M06
Secondary: 11B68, 11B37
Received: 12 June 2017
Revised: 30 July 2018
Accepted: 28 October 2018
Published: 16 April 2019

Communicated by Filip Saidak
Samyukta Krishnamurthy
Department of Physics
University of Mississippi
University, MS
United States
Department of Physics
University of Massachusetts
Amherst, MA
United States
Micah B. Milinovich
Department of Mathematics
University of Mississippi
University, MS
United States